Alert archive / Kansas / Flash Flood Warnings in 2008
Flash Flood Warning 33, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at Sep 11, 2008, 8:06 PM CDT for Russell County, Kansas. It was in force for 11 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 11, 2008, 8:06 PM CDT (01:06 UTC)
- Expired
- Sep 12, 2008, 7:22 AM CDT
- In force
- 11 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Russell County, KS
The radar
The Grand Island radar (KUEX), 153 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 11, 8:21 PM CDT | HEAVY RAIN 0.49 | Russell Airport, KS | RUSSELL AIRPORT ASOS REPORTED NEAR HALF AN INCH OF RAINFALL IN TEN MINUTES. |
| Sep 11, 8:22 PM CDT | HEAVY RAIN 3.6 | Waldo, KS | AMOUNT OF RAIN THAT HAS FALLEN IN THE LAST 2.5 TO 3 HOURS. |
| Sep 11, 9:02 PM CDT | FLASH FLOOD | S Gorham, KS | 176TH STREET SOUTH OF GORHAM HAS WATER OVER THE ROAD AND COUNTY HAS BEEN DISPACHED TO PUT UP BARRICADES. |
| Sep 11, 9:05 PM CDT | HEAVY RAIN 2.34 | 2 N Lucas, KS | SPOTTER REPORTED 2.34 INCHES OF RAINFALL AND VERY HEAVY RAIN STILL COMING DOWN. |
| Sep 11, 9:44 PM CDT | FLASH FLOOD | 6 Ssw Waldo, KS | 5.25 INCHES OF RAIN IN OBSERVERS GAUGE. OBSERVER IS LOCATED NEAR PARADISE CREEK...MANY FLOODED ROADS AND SOME SMALL BRIDGES WASHED OUT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 56 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 437 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 804 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KICT 120106 FFWICT KSC167-120800- /O.NEW.KICT.FF.W.0033.080912T0106Z-080912T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WICHITA KS 806 PM CDT THU SEP 11 2008 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * FLASH FLOOD WARNING FOR... RUSSELL COUNTY IN CENTRAL KANSAS. * UNTIL 300 AM CDT FRIDAY. * AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINS FROM THUNDERSTORMS TRAINING OVER THE WARNED AREA. DOPPLER RADAR ESTIMATED BETWEEN 3 AND 5 INCHES OF RAIN HAVE FALLEN ACROSS THE AREA THIS EVENING...WITH ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES POSSIBLE. * LOCATIONS WITHIN THE WARNING INCLUDE... BUNKER HILL...DORRANCE...GORHAM...LUCAS...LURAY...MILBERGER... PARADISE...RUSSELL...RUSSELL AIRPORT...WALDO...WILSON LAKE. EXCESSIVE RUNOFF FROM VERY HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD OR HIGHWAY...ESPECIALLY AT NIGHT THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. LAT...LON 3913 9849 3869 9849 3870 9903 3913 9904 $$ ES
5 follow-up statements
000 WGUS73 KICT 120114 FFSICT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 814 PM CDT THU SEP 11 2008 KSC167-120800- /O.CON.KICT.FF.W.0033.000000T0000Z-080912T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RUSSELL KS- 814 PM CDT THU SEP 11 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FRIDAY FOR RUSSELL COUNTY... AT 806 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAINS OVER THE WARNED AREA. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE LIKELY IN THE WARNED AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODING IF FLASH FLOODING IS OBSERVED ACT QUICKLY MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD OR HIGHWAY...ESPECIALLY AT NIGHT THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. THIS FLASH FLOOD WARNING REPLACES THE FLOOD WARNING THAT HAD BEEN IN EFFECT FOR RUSSELL COUNTY. LAT...LON 3913 9849 3869 9849 3870 9903 3913 9904 $$ ES
000 WGUS73 KICT 120211 FFSICT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 911 PM CDT THU SEP 11 2008 KSC167-120800- /O.CON.KICT.FF.W.0033.000000T0000Z-080912T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RUSSELL KS- 911 PM CDT THU SEP 11 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR RUSSELL COUNTY... AT 857 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING JUST SOUTH OF GORHAM IN WEST CENTRAL RUSSELL COUNTY... WHERE 176TH STREET WAS SOON TO BE BARRICADED. ADDITIONAL RAINFALLS OF 1 OF 2 INCHES ARE POSSIBLE IN THE WARNED AREA THROUGH 12 MIDNIGHT. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CONTINUE TO CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODING IF FLASH FLOODING IS OBSERVED ACT QUICKLY MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLASH FLOODING WHEN WATER BEGINS RISING. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD OR HIGHWAY...NOR DRIVE AROUND BARRICADES...ESPECIALLY AT NIGHT THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. LAT...LON 3913 9849 3869 9849 3870 9903 3913 9904 $$ ES
000 WGUS73 KICT 120256 FFSICT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 956 PM CDT THU SEP 11 2008 KSC167-120800- /O.CON.KICT.FF.W.0033.000000T0000Z-080912T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RUSSELL KS- 956 PM CDT THU SEP 11 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR RUSSELL COUNTY... AT 947 PM CDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING IN PROGRESS IN NORTHWEST AND NORTH-CENTRAL RUSSELL COUNTY FROM AROUND PARADISE TO WALDO...WHERE SEVERAL CREEKS AND STREAMS HAD OVERFLOWED AND WHERE 4 TO 5 INCHES OF RAIN HAVE OCCURRED. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CONTINUE TO CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODING IF FLASH FLOODING IS OBSERVED...ACT QUICKLY MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD OR HIGHWAY...ESPECIALLY AT NIGHT THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. LAT...LON 3913 9849 3869 9849 3870 9903 3913 9904 $$ ES
000 WGUS53 KICT 120748 FFWICT KSC167-121300- /O.EXT.KICT.FF.W.0033.000000T0000Z-080912T1300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WICHITA KS 248 AM CDT FRI SEP 12 2008 THE NATIONAL WEATHER SERVICE IN WICHITA HAS EXTENDED THE * FLASH FLOOD WARNING FOR... RUSSELL COUNTY IN CENTRAL KANSAS. * UNTIL 800 AM CDT. * AT 237 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA. DOPPLER RADAR ESTIMATED BETWEEN 4 AND 6 INCHES OF RAIN HAVE FALLEN ACROSS RUSSELL COUNTY...ESPECIALLY THE NORTHERN PORTIONS OF THE COUNTY. ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE INCH ARE POSSIBLE. * LOCATIONS WITHIN THE WARNING INCLUDE... BUNKER HILL...DORRANCE...GORHAM...LUCAS...LURAY...MILBERGER... PARADISE...RUSSELL...RUSSELL AIRPORT...WALDO...WILSON LAKE. AT 237 AM CDT...LAW ENFORCEMENT CONTINUED TO REPORT WATER OVER SOME ROADS OVER THE NORTHERN HALF OF RUSSELL COUNTY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3913 9849 3869 9849 3870 9903 3913 9904 $$ LAWSON
000 WGUS73 KICT 121222 FFSICT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 722 AM CDT FRI SEP 12 2008 KSC167-121232- /O.CAN.KICT.FF.W.0033.000000T0000Z-080912T1300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RUSSELL KS- 722 AM CDT FRI SEP 12 2008 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR RUSSELL COUNTY... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3913 9849 3869 9849 3870 9903 3913 9904 $$ LAWSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 6:43 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Sep 11, 6:43 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 643 PM CDT THU SEP 11 2008 .AVIATION...00Z TAF UPDATE KRSL/KSLN/KHUT/KICT/KCNU MVFR CIGS/VISIBILITIES WILL GRADUALLY LOWER TO IFR CATEGORY TONIGHT FOR MOST TERMINALS...AND COULD EVEN REACH LIFR CONDITIONS LATER TONIGHT. MEANWHILE...PERIODS OF SHOWERS AND A FEW EMBEDDED THUNDERSTORMS WILL AFFECT THE ENTIRE REGION TONIGHT. THE GREATEST RISK OF THUNDERSTORMS COULD AFFECT RSL TERMINAL FROM 00-03Z AND WILL GO WITH A TEMPO GROUP...OTHERWISE ALL OTHER TERMINALS WILL BE VOID OF THUNDERSTORM ACTIVITY. JAKUB && .PREV DISCUSSION... /ISSUED 340 PM CDT THU SEP 11 2008/ DISCUSSION... FORECAST CONCERNS CONTINUE TO BE HEAVY RAINFALL CHANCES FOR THE NEXT 24 HOURS...THEN EFFECTS OF IKE REMNANTS FOR THE END OF THE WEEKEND. TONIGHT: LARGE AREA OF SHRA AND SOME ISOLATED TSRA CONTINUES ACROSS MUCH OF SOUTHEASTERN KS AT THIS TIME. THIS AREA OF PRECIP IS SLOWLY LIFTING TO THE NORTH AS THE LATE AFTERNOON PROGRESSES. THIS LARGE AREA OF PRECIP IS BEING AIDED BY ISENTROPIC LIFT IN THE 315-320K LAYER. MODELS CONTINUE THIS AREA OF LIFT...INTO THE OVERNIGHT HOURS...WITH ABUNDANT MOISTURE IN THE LOW LAYERS FOR SHRA AND POSSIBLE TSRA. COULD ALSO SEE SOME HEAVIER POCKETS OF RAIN ACROSS THE REGION AS UPPER LEVEL DIFFLUENCE COULD LEAD TO SOME VERY EFFICIENT RAIN PRODUCERS. SO FLOOD WATCH LOOKS RIGHT ON TRACK AS AXIS OF RAINFALL LIFTS A LITTLE FURTHER NORTH OVERNIGHT. FRI-SAT: DO EXPECT SHRA AND POSSIBLY SOME ISOLATED TSRA TO CONTINUE INTO FRI GENERALLY ALONG AN AXIS FROM MKC-NEWTON AS THE FRONTAL BOUNDARY STALLS ACROSS THE AREA. THIS FRONTAL BOUNDARY WILL CONTINUE TO BE THE FOCUS FOR PRECIP ON FRI AS ISENTROPIC LIFT IN THE 310-315K LAYER CONTINUES TO PUMP LOTS OF MOISTURE INTO THE AREA. COULD ALSO SEE A WAVE ALONG THE STALLED FRONT BY FRI AFTERNOON/EVENING AS AREA GETS UNDER INFLUENCE OF RIGHT REAR QUAD OF THE UPPER LEVEL JET. SO CURRENT LOCATION OF FLOOD WATCH LOOKS FINE...WITH SOME AREAS POSSIBLY GETTING 2 TO 3 INCHES OF RAINFALL BY SAT MORNING. AM A LITTLE CONCERNED ABOUT STALLED FRONTAL BOUNDARY ACTUALLY LIFTING BACK TO THE NORTH SOME ON SAT AS HURRICANE IKE COMES ASHORE ALONG THE TX COAST....SLOWING THINGS DOWN TO A CRAWL ACROSS THE PLAINS. THIS COULD PUSH THE MAIN RAIN AXIS A LITTLE FURTHER NORTH ON SAT...GENERALLY JUST SOUTH OF THE INTERSTATE 70 FROM MKC-HUT. THIS WOULD ACTUALLY BRING SOME WEAK SUBSIDENCE INTO SOUTHEAST KS...BUT SOME WEAK LIFT KEEPS CLOUDS AND MOISTURE AROUND...SO COULD STILL SEE SOME SCATTERED SHRA AROUND FOR NOW...SO WILL LEAVE POPS IN THE LIKELY CATEGORY IN MOST LOCATIONS. SUN-MON: MODELS SEEM TO BE COMING INTO SOME KIND OF AGREEMENT ON HOW TROPICAL REMNANTS OF IKE WILL INTERACT WITH KS FOR SUN INTO MON. CURRENT MODEL PROJECTIONS TAKE CENTER OF IKE INTO WRN ARK BY SUN 12Z. ECMWF LOOKS THE MOST PROGRESSIVE WITH THIS SOLUTION....TAKING IKE WELL TO THE EAST OF THE AREA BY LATE SUN. GFS IS SLOWER AND A LITTLE FURTHER TO THE NW...KEEPING PRECIP BANDS ACROSS SOUTHEAST KS LONGER INTO SUN NIGHT. BOTH MODELS SIMILAR TO HURRICANE CENTERS CURRENT TRACK... WITH RAIN BANDS ON THE NW SIDE OF IKE AFFECTING SOUTHEAST KS FOR MOST OF THE DAY ON SUN. CURRENT THINKING IS THE HEAVIEST PRECIP WITH THIS TROPICAL SYSTEM WILL STAY TO THE SOUTHEAST OF THE TURNPIKE ..KEEPING ICT METRO OUT OF THE HEAVIEST RAINFALL. WITH THAT SAID....SOUTHEASTERN KS WILL CERTAINLY BE UNDER THE GUN WHEN IT COMES TO RAINFALL ON SUNDAY...GIVEN BANDS OF RAINFALL EXPECTED ON THE NW SIDE OF IKE WITH EXTREME SOUTHEAST KS LOOKING TO GET THE MOST RAINFALL. WILL CERTAINLY HAVE TO KEEP AN EYE ON THIS POTENTIAL FLOODING SITUATION...AS THE WEEKEND APPROACHES. WILL START TO DRY THINGS OUT FROM NW TO SOUTHEAST AS EARLY MON PROGRESSES...WITH SUNSHINE RETURNING TO THE AREA BY MON AFTERNOON. MON NIGHT-WED: IKE REMNANTS LOOK TO MOVE TO THE EAST OF THE AREA BY MON EVENING ..EVEN WITH THE SLOWER GFS SOLUTION. CURRENT MEDIUM RANGE MODELS SUGGEST THAT AN UPPER LEVEL RIDGE WILL BUILD OVER THE ROCKIES FOR TUE INTO WED. THIS SHOULD LEAD TO A SURFACE RIDGE BUILDING ACROSS THE REGION WITH SUNNY AND PLEASANT CONDITIONS EXPECTED TO HELP DRY THINGS OUT. KETCHAM && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 67 76 66 76 / 90 80 60 60 HUTCHINSON 65 74 64 76 / 70 80 60 60 NEWTON 66 75 65 76 / 90 80 60 60 ELDORADO 68 76 67 76 / 90 80 60 60 WINFIELD-KWLD 69 78 68 76 / 90 80 60 60 RUSSELL 61 72 60 79 / 50 40 40 40 GREAT BEND 62 72 61 78 / 60 50 40 50 SALINA 64 72 63 77 / 60 70 50 50 MCPHERSON 65 73 64 76 / 70 80 60 60 COFFEYVILLE 69 80 69 79 / 80 60 60 60 CHANUTE 69 79 69 78 / 80 60 60 60 IOLA 69 78 69 78 / 80 70 60 60 PARSONS-KPPF 69 80 69 79 / 80 60 60 70 && .ICT WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM 1 AM CDT FRIDAY THROUGH SATURDAY MORNING FOR KSZ051>053-067>071-082-083-091>094. &&
Hazardous weather outlook, Sep 11, 4:30 PM CDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 430 PM CDT THU SEP 11 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-121015- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 430 PM CDT THU SEP 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SHOWERS AND EMBEDDED THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THIS EVENING...AND BECOME NUMEROUS AND WIDESPREAD BY TONIGHT...AS A FRONTAL BOUNDARY APPROACHES FROM THE WEST AND INTERACTS WITH INCREASING TROPICAL MOISTURE ACROSS THE AREA. STRONG OR SEVERE STORMS ARE NOT ANTICIPATED...BUT HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE POSSIBLE TONIGHT. PLEASE REFER TO THE LATEST FLOOD WATCH PRODUCT FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WET WEATHER PATTERN IS EXPECTED TO CONTINUE FRIDAY AND INTO THE WEEKEND...WITH VARIOUS ROUNDS OF SHOWERS AND EMBEDDED THUNDERSTORMS AFFECTING MUCH OF THE AREA. STRONG OR SEVERE STORMS ARE NOT EXPECTED...BUT HEAVY RAINFALL AND FLOODING WILL BE A CONCERN. PLEASE REFER TO THE LATEST FLOOD WATCH PRODUCT FOR MORE DETAILS. FURTHERMORE...REMNANTS OF HURRICANE IKE COULD APPROACH FROM THE SOUTH SOMETIME ON SUNDAY.....POTENTIALLY BRINGING MODERATE TO HEAVY RAINFALL AMOUNTS TO PORTIONS OF SOUTHEAST KANSAS. PLEASE STAY TUNED FOR LATER FORECASTS AND OUTLOOKS...AS THERE REMAINS SOME UNCERTAINTY REGARDING THE EXACT LOCATION OF THE HEAVIEST AXIS OF RAINFALL OVER THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS ARE NOT ANTICIPATED TONIGHT...BUT FLOODING AND OR RAINFALL AMOUNTS ARE ALWAYS APPRECIATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP ADK/KETCHAM
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 7:00 PM CDT | Areal Flood Warning | ICT | Russell | 5 hr |
| Sep 11, 8:41 PM CDT | Areal Flood Warning | ICT | Lincoln | 5 hr |
| Sep 12, 12:10 AM CDT | Areal Flood Warning | ICT | Lincoln | 7 hr |
| Sep 12, 2:16 AM CDT | Areal Flood Warning | ICT | Cowley, Harper, Sumner | 8 hr |
| Sep 12, 2:34 AM CDT | Areal Flood Warning | ICT | Butler | 8 hr |
| Sep 12, 4:38 AM CDT | Flash Flood Warning | ICT | Harper | 6 hr |
| Sep 12, 4:45 AM CDT | Flash Flood Warning | ICT | Butler, Cowley | 6 hr |
| Sep 12, 5:10 AM CDT | Areal Flood Warning | ICT | Sedgwick | 8 hr |
| Sep 12, 5:38 AM CDT | Flash Flood Warning | ICT | Sumner | 6 hr |
| Sep 12, 5:48 AM CDT | Areal Flood Warning | ICT | Greenwood | 8 hr |
| Sep 12, 6:43 AM CDT | Flash Flood Warning | ICT | Sedgwick | 8 hr |
| Sep 12, 7:04 AM CDT | River Flood Warning | ICT | Butler, Cowley | 51 hr |
| Sep 12, 7:04 AM CDT | River Flood Warning | ICT | Butler, Cowley | 3 days |
| Sep 12, 7:46 AM CDT | Areal Flood Warning | ICT | Chase | 8 hr |
| Sep 12, 8:12 AM CDT | River Flood Warning | ICT | Butler | 66 hr |
| Sep 12, 8:14 AM CDT | River Flood Warning | ICT | Sedgwick | 54 hr |
| Sep 12, 8:17 AM CDT | Areal Flood Warning | ICT | Harvey | 5 hr |
| Sep 12, 8:20 AM CDT | River Flood Warning | ICT | Butler, Cowley | 5 days |
| Sep 12, 8:20 AM CDT | River Flood Warning | ICT | Cowley | 4 days |
| Sep 12, 8:22 AM CDT | River Flood Warning | ICT | Sumner | 3 days |
| Sep 12, 8:22 AM CDT | River Flood Warning | ICT | Cowley | 4 days |
| Sep 12, 8:36 AM CDT | River Flood Warning | ICT | Butler | 13 hr |
| Sep 12, 8:36 AM CDT | River Flood Warning | ICT | Butler | 13 hr |
| Sep 12, 9:03 AM CDT | River Flood Warning | ICT | Allen, Neosho | 53 hr |
| Sep 12, 9:03 AM CDT | River Flood Warning | ICT | Neosho | 3 days |
| Sep 12, 9:03 AM CDT | River Flood Warning | ICT | Labette, Neosho | 4 days |
| Sep 12, 9:03 AM CDT | River Flood Warning | ICT | Labette | 5 days |
| Sep 12, 9:19 AM CDT | Flash Flood Warning | ICT | Chase, Harvey, Marion | 5 hr |
| Sep 12, 9:30 AM CDT | Areal Flood Warning | ICT | Kingman | 6 hr |
| Sep 12, 9:32 AM CDT | River Flood Warning | ICT | Sumner | 41 hr |
| Sep 12, 10:08 AM CDT | Flash Flood Warning | ICT | Harper, Sumner | 4 hr |
| Sep 12, 10:44 AM CDT | Flash Flood Warning | ICT | Butler, Cowley | 4 hr |
| Sep 12, 1:36 PM CDT | Areal Flood Warning | ICT | Greenwood | 20 hr |
| Sep 12, 2:28 PM CDT | Areal Flood Warning | ICT | Butler, Chase, Cowley, Harper, Harvey, Kingman and 5 more | 18 hr |
| Sep 12, 2:28 PM CDT | River Flood Warning | ICT | Marion | 45 hr |
| Sep 12, 2:28 PM CDT | River Flood Warning | ICT | Chase | 3 days |
| Sep 12, 2:28 PM CDT | River Flood Warning | ICT | Chase, Lyon | 4 days |
| Sep 12, 2:49 PM CDT | Areal Flood Warning | ICT | Allen | 16 hr |
| Sep 12, 2:55 PM CDT | River Flood Warning | ICT | Sedgwick, Sumner | 37 hr |
| Sep 12, 2:55 PM CDT | River Flood Warning | ICT | Sumner | 51 hr |
| Sep 12, 3:13 PM CDT | River Flood Warning | ICT | Sedgwick | 36 hr |
| Sep 12, 3:13 PM CDT | River Flood Warning | ICT | Sedgwick, Sumner | 48 hr |
| Sep 12, 4:52 PM CDT | River Flood Warning | ICT | Sedgwick | 22 hr |
Nearby
Flash Flood Warnings in Kansas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.